Jump to content
Acne.org Community
Sign in to Follow  
  • entries
    3
  • comments
    0
  • views
    1,790

The Journey To Accutane

Sign in to Follow  
LC2rd

318 views

Hello there readers!

I figured I'd just jump right into what my lovely situation is with acne and treatments and finally the mysterious accutane. Basically, while I wouldn't say that I've had pristine skin my entire life, I would say that I had fairly nice skin up until a year ago. Occasionally in High school I had a couple pimples, mainly from my greasy hair after long hours on the stage and too much makeup, but never any serious skin problems. In 2009 I went on Birth Control, got off mid 2010, and went back on in August of 2012 when I felt that 2-3 zits a months were the end of my life. Unfortunately I broke out HORRIBLY from birth control wreaking havoc with my hormones and it took four months for my skin to go back to normal. It was clear skin for several months after, till I lost my package of Birth control moving home from college. Within a matter of days I broke out EVEN MORE HORRIBLY then ever before. It was absolutely awful!

From May to August my skin got worse and worse every day. For the first time in my life I got cysts and such dark red marks that even Estee Lauder Double Wear can't conceal it. I went to the dermatologist who prescribed me predniscone and antibiotics ( Keflex) for my skin, as well as a retin-a cream. That was the first time he mentioned Accutane as well. The swelling went down in my acne, somewhat, though the redness is still horrible. I visited him again before going back to school where he had me do the paperwork for Accutane and said he would take care of things so I could go on it in the beginning of October! After I finished my three weeks of Predniscone my skin went to hell even worse again. Three cysts! And this time one by my mouth was so big that I couldn't even eat or open my mouth without it hurting. I called my dermatologist back and asked for another dose of Predniscone. He gave me another three weeks worth at 5mg. He also suggested getting another derm closer to where I go to school. Meanwhile I had another appointment with him in three weeks.

The new Dermatologist, who I got immediately, thought my skin looked absolutely horrible. She pitied me the redness and the blotchiness and everything and gave me 10mg of predniscone to start taking 4 pills a day for a week before weening off, in comparison the highest I'd ever taken with my other doc was 15mg in 3 5mg pills. Boosting up to 40 made my skin clear-ish within two days. The cyst still remained but it got smaller and smaller, and the zits were fading. She also gave me a prescription for a sulphur wash and 5% Benzoyl peroxide spot treatment cream.

The three weeks went by until I got to go home to my original dermatologist who informed me that he had forgotten to put me into the computer for Accutane and that he was going to call the company and try to convince them to put me on anyways. Later that day he called me and said I'd have to wait till October 23rd to get my prescription: an entire month wait! I was furious at him for forgetting to put me in but there was nothing to do but wait. My skin remained pretty much the same the entire month. No better and no worse. So finally the 23rd rolled around and ANOTHER mistake by my derm so I finally ended up getting Accutane the 24th, no use going into the smaller mistake, and have been on it currently for three days in 20mg a day and the highest dose I'll get is 50mg? I weigh 115 currently so

So basically the two things I want to clear up with Accutane are: The Horrible Redness!!! I don't know whats worse, acne or random red patches that show up because my skin is inflamed. And of course Acne. Honestly the redness is the worse right now. My skin wouldn't look half as bad if the redness just went away.

So if you want to follow my blog feel free to do so. I will post pictures to go with it.

Sign in to Follow  


0 Comments


Recommended Comments

There are no comments to display.

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now
×